How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2398
Experience:  MS Ophthalmology with 13 years of surgical expereince
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

I have inflammation in my left eye, was treated with steroid

Customer Question

JA: Hi. What is your issue regarding?
Customer: I have inflammation in my left eye
JA: When was the last time you had your eyes checked? In general, how has your vision been lately?
Customer: was treated with steroid eye drops for a week and a half, symptoms went away
JA: Anything else in your medical history you think the doctor should know?
Customer: Just had my eyes checked
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Opthamologist about your situation and then connect you two.
Customer: obviously
Submitted: 3 months ago.
Category: Eye
Customer: replied 3 months ago.
I have been diagnosed with Fibromyalgia and also tentatively some sort of connective tissue disease (right now they're saying it's called Mixed Connective Tissue Disease...mimics things like RA and lupus, among others).My right eye bothers me a little, but nothing like my left eye. Feels like there is something in it all the time. Had a thorough exam three weeks ago and was put on steroid drops for the left eye. Felt some relief from the pain and swelling. Had another exam. There was still some inflammation but was less severe. It's felt somewhat better but today the left eye aches. Feels hot. And like there is something in it.
Expert:  Dr. A.S. Desai replied 3 months ago.


Thank you for the question. I am Dr.A.S.Desai, certified ophthalmologist

How may I help you ?

What is your query regarding the eye?

Apart from history of inflammation in the lwft eye which was treated with steroids and gave relief to symptoms, what is it that you want to ask?

Expert:  Dr. A.S. Desai replied 3 months ago.

Just viewed your follow up posts.

Uveitis or inflammation inside the eye can have various causes of which connective tissue disorders are included. The treatment is a course of steroids either eye drops alone or with oral steroids too. Since you have had relief to some extent, I guess the treatment is effective.

Expert:  Dr. A.S. Desai replied 3 months ago.

The duration fir which the steroids need to be put would depend on the severity and underlying cause of uveitis. However long term use of steroids can have severe side effects such as glaucoma and cataract. Alternatively NSAID or non steroidal eye dtops can be given for maintainence

Customer: replied 3 months ago.
He said he didn't think it was caused by the connective tissue. Any other thoughts? It's the left eye mostly. Right now it's aching and it's very uncomfortable
Expert:  Dr. A.S. Desai replied 3 months ago.

If you have been investigated for most of the causes and all reports are found to be normal then we label it as idiopathic.

Usually a battery of tests are done including complete blood work up, Rh factor,ANA,Chest X ray, X ray of sacro iluac joint or other joints if pain is present.

Expert:  Dr. A.S. Desai replied 3 months ago.

The pricking or foreign body sensation is likely to be due to associated dry eyes. Lubricating eye drops can give reluef. Such as Rrfresh tears, 1 drop 4 times a day for a month.

Expert:  Dr. A.S. Desai replied 3 months ago.

The pain in the eye is because of ciliary muscle spasm and can only be relieved with a reduction of inflammation with steroids and if very sever with cycloplegic eye drops which in turn cause dilation of pupil

Expert:  Dr. A.S. Desai replied 3 months ago.

Is there anything else that I can answer for you?

Customer: replied 3 months ago.
I guess not. It was probably silly to ask about this online anyway.
Expert:  Dr. A.S. Desai replied 3 months ago.

The list of pribable cause can be exhaustive and not worth discussing each here. You are getting treatment in good hands considering that inflammation is responding to steroids.

One cannot ask silly douts or queries in person to a doctor. Hiwever it can be done so here without any hestation.

Related Eye Questions